Missouri, 2006

Flash Flood in Missouri, May 4, 2006

May 4, 2006 · NWS SGF · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 4, 8:02 AM CST, 2 hours 23 minutes earlier.

Area forecast discussion, May 4, 8:02 AM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
902 AM CDT THU MAY 4 2006

.DISCUSSION...
FORECAST UPDATED TO ACCOUNT FOR RECENT RADAR TRENDS.

LARGE AREA OF SHRA AND EMBEDDED TSRA EXTENDS FROM EASTERN KS THROUGH
SW QUARTER OF MO INTO EASTERN OK AND MOST OF ARK. MID LEVEL MCV
DETECTED VIA REGIONAL RADAR AND RUC INITIALIZATIONS RIDING THE
MO/ARK BORDER AT THIS HOUR. AFTER PEERING AT THE MORNING OBS AND
LATEST MODEL OUTPUT...HAVE ALTERED THE POP FORECAST A BIT FOR TODAY.
THE BEST COVERAGE OF PRECIP WILL BE FOCUSED ON THE SW HALF OF THE
CWFA...WITH SW MO UNDER FULL COVERAGE THIS MORNING EXPANDING INTO
SOUTH CENTRAL MO LATE THIS MORNING THROUGH THE AFTERNOON. LOW LEVEL
THETA-E RIDGING WILL REMAIN FOCUSED IN THIS AREA AS SEVERAL UPPER
DISTURBANCES MOVE W/E ACROSS OK/ARK/N TX. WITH PWS 1.3 TO 1.5 INCH
RANGE AND 4KM WARM CLOUD DEPTHS...PRECIP EFFICIENCY WILL BE ON THE
HIGH SIDE RESULTING IN CONTINUED LOCALIZED FLOODING RISK.

HAVE INCREASED POPS TO 100 ACROSS SW AND SOUTH CENTRAL MO...WITH A
TIGHT GRADIENT TO LOW END CHANCE ACROSS CENTRAL MO. AT THIS
TIME...NOT INCLINED TO CHANGE TEMP FORECAST. HIGHS ARE ONLY 5-8F
ABOVE CURRENT READINGS AND THIS LOOKS REASONABLE. WILL REASSESS
TEMPS LATER THIS MORNING AND ISSUE ANOTHER UPDATE TOWARD MIDDAY.

GAGAN

&&

.PREV DISCUSSION...

PREV UPDATE...LARGE MCS CONGEALING TO OUR WEST CONTAINS EMBEDDED
CELLS PRODUCING RAINFALL RATES OVER 2 INCHES PER HOUR. AS THESE
RAINS COMBINE WITH SATURATED SOILS OVER MUCH OF THE AREA...EXPECT
MORE FLASH FLOODING TO DEVELOP OVER THE REGION. SO HAVE ISSUED A
FLASH FLOOD WATCH THROUGH TODAY FOR ALL COUNTIES EXCEPT THE EXTREME
NE TIER.

A COLD FRONT MOVED THROUGH THE AREA WITH A BANG WEDNESDAY AFTERNOON
AND EVENING WITH SEVERAL CLUSTERS OF SEVERE STORMS THROUGH LATE
EVENING. AT 2 AM...THE COLD FRONT EXTENDED FROM VAN BUREN TO
HARRISON TO TULSA. AREA RADARS SHOWED TWO MAIN CLUSTERS OF STORMS
THAT WILL POTENTIALLY AFFECT THE FORECAST AREA THIS MORNING. THE
STRONGEST WAS LOCATED ALONG THE SURFACE FRONT OVER NORTHEAST
OK/NORTHWEST AR...AND THE OTHER LESS INTENSE BUT PERSISTENT CLUSTER
EXTENDED ACROSS SOUTHEAST AND SOUTH CENTRAL KS NEAR THE 850 MB
FRONT.

THROUGH MID MORNING...POPS HAVE BEEN ADJUSTED UPWARD OVER OUR SOUTH
AND WEST COUNTIES TO ACCOUNT FOR THE CLUSTERS TO OUR WEST. COULD SEE
A COUPLE OF STRONG STORMS SNEAK IN FROM NE OK...BUT EXPECT A GENERAL
WEAKENING TREND AS STORMS MOVE AWAY FROM BETTER 850 MB THETAE
AIRMASS.

FOR TODAY...WILL KEEP HIGH POPS GOING OVER THE SOUTHERN 2/3RDS OF
THE FORECAST AREA...TAPERING OFF TO CHANCE POPS OVER CENTRAL MO...AS
A LARGE STORM COMPLEX AHEAD OF A SHORTWAVE OVER NORTHWEST OK THIS
MORNING TRACKS EASTWARD ALONG SURFACE/850 MB FRONT. WILL NEED TO
CONTINUE MONITORING FLOOD POTENTIAL ESPECIALLY OVER SOUTH CENTRAL MO
WHERE LOCALIZED AMOUNTS IN EXCESS OF 4 INCHES FELL YESTERDAY.
PRECIPITABLE WATER VALUES NEAR THE FRONT CONTINUED TO RUN OVER 150%
OF NORMAL ALONG AND SOUTH OF THE FRONT.

TEMPERATURE FORECAST IS A LITTLE MORE STRAIGHTFORWARD TODAY WITH
CLOUD COVER FROM LARGE MCS TO OUR WEST SPREADING OVER THE REGION
THROUGH THE DAY. WILL GO MAINLY 60S FOR AFTERNOON HIGHS...WHICH WILL
LIMIT DIURNAL TEMPERATURE SPREADS TO LESS THAN 10 DEGREES.

FOR TONIGHT THROUGH SATURDAY...HAVE CONTINUED TREND OF DECREASING
POPS THROUGH FRIDAY AS SURFACE HIGH BUILDS INTO THE UPPER MIDWEST.
THERE IS SOME DISAGREEMENT IN QPF FORECASTS BETWEEN THE GFS AND NAM
DURING THIS TIME PERIOD...WITH THE GFS FURTHER NORTH. TYPICAL
CONVECTIVE FEEDBACK CONTINUES TO SHOW UP IN THE GFS ALSO. FOR OUR
AREA THE GFS INITIALIZED A LITTLE BETTER ON PRECIP LOCATION SO WILL
FAVOR ITS OUTPUT. HOWEVER WILL KEEP AMOUNTS LOWER. TEMPERATURES ARE
STILL EXPECTED TO BE ON THE COOL SIDE...WITH 60S FOR HIGHS/40S FOR
LOWS.

UPPER LEVEL ZONAL FLOW CONTINUES INTO EARLY NEXT WEEK WITH ANOTHER
FRONT EXPECTED TO MOVE INTO THE AREA LATE MONDAY INTO TUESDAY.

&&

.AVIATION...

FOR THE 12Z TAFS...PLAN TO ADD PREDOMINANT RAIN WITH TEMPO THUNDER
THROUGH MUCH OF THE DAY...ROUGHLY UNTIL 22Z. SURFACE WINDS WILL
PREVAIL FROM THE NORTHEAST...ALTHOUGH THEY WILL BECOME A LITTLE
CHAOTIC WHEN SHOWERS/STORMS ARE NEAR THE AIRPORT. CEILINGS WERE
DROPPING TO LOW END IFR EARLIER BUT SEEMED TO HAVE LEVELED OUT FROM
HIGH IFR TO LOWER MVFR. WILL BE KEEPING A CLOSE EYE ON TRENDS TO
MAKE LAST MINUTE ADJUSTMENTS BEFORE 12Z ISSUANCE.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...FLASH FLOOD WATCH TODAY ALONG AND SOUTHWEST OF A LINE FROM
NEVADA TO STOCKTON TO EMINENCE.
KS...FLASH FLOOD WATCH TODAY FOR BOURBON...CHEROKEE AND CRAWFORD.

TERRY
Hazardous weather outlook, May 4, 5:03 AM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 AM CDT THU MAY 4 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
603 AM CDT THU MAY 4 2006

...FLASH FLOOD WATCH THROUGH THIS EVENING FOR PORTIONS OF
SOUTHERN MISSOURI...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF
  QUARTERS...WIND GUSTS TO 58 MPH AND TORRENTIAL RAINFALL.

  AREAS AFFECTED AND TIMING:

 LOCATIONS SOUTH OF A LINE FROM JOPLIN TO NIXA TO EMINENCE MAY
 EXPERIENCE SEVERE THUNDERSTORMS PRODUCING HAIL TO THE SIZE OF
 QUARTERS THROUGH 9 PM THIS EVENING.

 LOCATIONS SOUTH OF A LINE FROM PETERSBURG TO URBANA TO VIENNA MAY
 EXPERIENCE HEAVY RAIN THAT MAY CAUSE FLASH FLOODING...ESPECIALLY
 OVER LOW WATER CROSSINGS THROUGH 9 PM THIS EVENING.

  DISCUSSION:

 LARGE THUNDERSTORMS CURRENTLY LOCATED IN NORTHEASTERN OKLAHOMA
 AND NORTHWESTERN OKLAHOMA AND NORTHWESTERN ARKANSAS WILL BEGIN
 MOVING INTO SOUTHERN MISSOURI THIS MORNING AND INTO CENTRAL
 MISSOURI THIS AFTERNOON. TORRENTIAL RAINFALL WILL BE POSSIBLE
 WITH THESE STORMS. RAINFALL AMOUNTS UP TO 3 INCHES ARE EXPECTED
 WITH THESE SLOW MOVING STORMS AS THEY PASS. AS A RESULT...
 LOCALIZED FLOODING OF CREEKS...STREAMS AND LOW LYING AREAS IS
 EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE MONDAY INTO
 TUESDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER EXTREME SOUTHERN
 MISSOURI THIS MORNING AND AFTERNOON.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Local storm report, May 4, 5:57 AM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 AM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLOOD            JOPLIN                  37.08N 94.51W
05/04/2006                   JASPER             MO   TRAINED SPOTTER

            NUMEROUS STREETS/INTERSECTIONS IMPASSABLE THROUGHOUT
            JOPLIN...INCLUDING THE INTERSECTION OF 7TH AND MAYES
            LANE.

&&

SCHULTZ
Local storm report, May 4, 7:59 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 AM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     HAIL             LAMPE                   36.56N 93.44W
05/04/2006  E1.00 INCH       STONE              MO   LAW ENFORCEMENT

&&

SR/JAS
Local storm report, May 4, 9:00 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 AM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             FORT SCOTT              37.84N 94.71W
05/03/2006  E2.50 INCH       BOURBON            KS   EMERGENCY MNGR

            TENNIS BALL SIZE HAIL DAMAGED VEHICLE WINDOWS AT THE KDOT
            PARKING LOT SOUTH OF FORT SCOTT. A WALL CLOUD WAS ALSO
            OBSERVED WITH THIS STORM.

&&

SR/JAS
Local storm report, May 4, 9:10 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1010 AM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLASH FLOOD      3 E PITTSBURG           37.41N 94.65W
05/04/2006                   CRAWFORD           KS   EMERGENCY MNGR

            MULTIPLE LOW LYING AREAS FLOODED EAST OF
            PITTSBURG...ALONG THE KANSAS/MISSOURI LINE

&&

SR/JAS
Local storm report, May 4, 10:08 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 AM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             REDFIELD                37.84N 94.88W
05/03/2006  E0.88 INCH       BOURBON            KS   LAW ENFORCEMENT

0315 PM     HAIL             GAINESVILLE             36.60N 92.43W
05/03/2006  E0.75 INCH       OZARK              MO   POST OFFICE

0325 PM     HAIL             FORT SCOTT              37.84N 94.71W
05/03/2006  E2.50 INCH       BOURBON            KS   EMERGENCY MNGR

            TENNIS BALL SIZE HAIL DAMAGED VEHICLE WINDOWS AT THE KDOT
            PARKING LOT SOUTH OF FORT SCOTT. A WALL CLOUD WAS ALSO
            OBSERVED WITH THIS STORM.

0325 PM     HAIL             3 SE REDFIELD           37.81N 94.84W
05/03/2006  E1.00 INCH       BOURBON            KS   LAW ENFORCEMENT

0335 PM     HAIL             3 SSE FORT SCOTT        37.80N 94.69W
05/03/2006  E1.75 INCH       BOURBON            KS   LAW ENFORCEMENT

0345 PM     HAIL             4 SW DEERFIELD          37.80N 94.56W
05/03/2006  E1.00 INCH       VERNON             MO   LAW ENFORCEMENT

0416 PM     HAIL             2 S DEERFIELD           37.81N 94.51W
05/03/2006  E1.00 INCH       VERNON             MO   LAW ENFORCEMENT

0422 PM     HAIL             1 S ROBY                37.50N 92.14W
05/03/2006  E1.50 INCH       TEXAS              MO   LAW ENFORCEMENT

            PUBLIC REPORTED TO LAW ENFORCEMENT

0617 PM     HAIL             PAWNEE STATION          37.70N 94.79W
05/03/2006  E1.75 INCH       BOURBON            KS   LAW ENFORCEMENT

0622 PM     TORNADO          2 W FARLINGTON          37.62N 94.86W
05/03/2006                   CRAWFORD           KS   TRAINED SPOTTER

            TRAINED SPOTTER OBSERVED TWO BRIEF TOUCHDOWNS JUST WEST
            OF FARLINGTON THE FUNNEL IS STILL VISIBLE.

0635 PM     TSTM WND GST     1 N LIBERAL             37.57N 94.52W
05/03/2006  E0.00 MPH        BARTON             MO   EMERGENCY MNGR

            ESTIMATED WINDS IN EXCESS OF 60 MPH

0635 PM     FUNNEL CLOUD     2 S LIBERAL             37.53N 94.52W
05/03/2006                   BARTON             MO   EMERGENCY MNGR

            EMERGENCEY MANAGER OBSERVED FUNNEL CLOUD 2 MILES SOUTH OF
            LIBERAL

0655 PM     FUNNEL CLOUD     3 W IRWIN               37.59N 94.34W
05/03/2006                   BARTON             MO   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED FUNNEL CLOUD

0655 PM     HAIL             2 S NEVADA              37.81N 94.35W
05/03/2006  E0.88 INCH       VERNON             MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED NICKEL HAIL FROM NEVADA TO
            VERNON COUNTY LINE

0706 PM     HAIL             7 N LAMAR               37.60N 94.28W
05/03/2006  E1.75 INCH       BARTON             MO   TRAINED SPOTTER

            GOLF BALL HAIL REPORTED ON HIGHWAY 71

0706 PM     TORNADO          2 W IRWIN               37.59N 94.32W
05/03/2006                   BARTON             MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TORNADO ON GROUND

0730 PM     FLOOD            3 SE ALLEY SPRING       37.11N 91.41W
05/03/2006                   SHANNON            MO   LAW ENFORCEMENT

            HIGHWAY E FLOODED

0733 PM     HAIL             GREENFIELD              37.42N 93.84W
05/03/2006  E1.00 INCH       DADE               MO   LAW ENFORCEMENT

            DADE COUNTY 911 REPORTED QUARTER HAIL IN TOWN

0733 PM     HAIL             WILLARD                 37.31N 93.43W
05/03/2006  E1.00 INCH       GREENE             MO   BROADCAST MEDIA

0747 PM     TSTM WND DMG     EVERTON                 37.34N 93.70W
05/03/2006                   DADE               MO   AMATEUR RADIO

            SEVERAL TREES DOWNED.

0756 PM     TSTM WND DMG     WALNUT GROVE            37.41N 93.55W
05/03/2006                   GREENE             MO   EMERGENCY MNGR

            TIN ROOF ON HOUSE BLOWN OFF

0805 PM     TSTM WND DMG     ASH GROVE               37.32N 93.58W
05/03/2006                   GREENE             MO   NWS EMPLOYEE

            TREES AND POWER POLES SNAPPED IN ASH GROVE

0806 PM     TSTM WND DMG     2 N ASH GROVE           37.34N 93.58W
05/03/2006                   GREENE             MO   AMATEUR RADIO

            SEVERAL TREES DOWN...SOME AS LARGE AS TWO FEET IN
            DIAMETER.

0810 PM     TSTM WND DMG     2 NW HALLTOWN           37.21N 93.65W
05/03/2006                   LAWRENCE           MO   POST OFFICE

            TREES BLOWN DOWN

0818 PM     HAIL             2 S WILLARD             37.28N 93.43W
05/03/2006  E1.00 INCH       GREENE             MO   AMATEUR RADIO

0820 PM     TSTM WND GST     SPRINGFIELD             37.20N 93.29W
05/03/2006  M52.00 MPH       GREENE             MO   NWS EMPLOYEE

            52 MPH WIND GUST MEASURED AT THE NATIONAL WEATHER SERVICE
            FROM RSOIS EQUIPMENT.

0833 PM     TSTM WND DMG     SPRINGFIELD             37.20N 93.29W
05/03/2006                   GREENE             MO   NWS EMPLOYEE

            TREES DOWN ON ELM BETWEEN NATIONAL AND GLENSTONE

0833 PM     TSTM WND GST     1 S SPRINGFIELD         37.18N 93.29W
05/03/2006  E0.00 MPH        GREENE             MO   AMATEUR RADIO

            62 MPH WIND MEASURED IN SOUTH SPRINGFIELD

0839 PM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
05/03/2006                   GREENE             MO   LAW ENFORCEMENT

            WATER OVER ROAD AT 2500 BLOCK OF WEST COLLEGE

0839 PM     TSTM WND GST     5 S NORTHVIEW           37.21N 93.00W
05/03/2006  M64.00 MPH       WEBSTER            MO   AMATEUR RADIO

            64 MPH WIND GUST MEASURED BY HAM RADIO OPERATOR BETWEEN
            NORTHVIEW AND FORDLAND.

0839 PM     TSTM WND DMG     4 N OZARK               37.08N 93.21W
05/03/2006                   CHRISTIAN          MO   AMATEUR RADIO

            POWER TRANSFORMERS FLASHING NEAR THE GREENE CHRISTIAN
            COUNTY BORDER NEAR THE INTERSECTION HIGHWAYS 65 AND CC.

0853 PM     TSTM WND DMG     OZARK                   37.02N 93.21W
05/03/2006                   CHRISTIAN          MO   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN IN OZARK

0900 PM     TSTM WND DMG     GROVESPRING             37.40N 92.61W
05/03/2006                   WRIGHT             MO   LAW ENFORCEMENT

            TREES DOWN

0910 PM     FLASH FLOOD      2 E GREENFIELD          37.42N 93.80W
05/03/2006                   DADE               MO   LAW ENFORCEMENT

            LOW WATER CROSSING FLOODED

0910 PM     TSTM WND GST     MANSFIELD               37.11N 92.58W
05/03/2006  E0.00 MPH        WRIGHT             MO   LAW ENFORCEMENT

            ESTIMATED 60 TO 70 MPH WIND

0910 PM     TSTM WND DMG     5 N AVA                 37.02N 92.66W
05/03/2006                   DOUGLAS            MO   LAW ENFORCEMENT

            POWER LINES DOWN

0914 PM     TSTM WND GST     1 W MANSFIELD           37.11N 92.60W
05/03/2006  E0.00 MPH        WRIGHT             MO   LAW ENFORCEMENT

            ESTIMATED 60 MPH WINDS

0945 PM     TSTM WND DMG     15 SE GENTRYVILLE       36.71N 92.17W
05/03/2006                   OZARK              MO   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 14

1016 PM     HAIL             15 W SALEM              37.65N 91.81W
05/03/2006  E0.75 INCH       DENT               MO   AMATEUR RADIO

1140 PM     FLASH FLOOD      3 SSE HARTVILLE         37.21N 92.49W
05/03/2006                   WRIGHT             MO   LAW ENFORCEMENT

            HIGHWAY V HAS WATER OVER ROAD IN SEVERAL SPOTS

0505 AM     HAIL             LAMPE                   36.56N 93.44W
05/04/2006  E1.00 INCH       STONE              MO   LAW ENFORCEMENT

0645 AM     FLOOD            JOPLIN                  37.08N 94.51W
05/04/2006                   JASPER             MO   TRAINED SPOTTER

            NUMEROUS STREETS/INTERSECTIONS IMPASSABLE THROUGHOUT
            JOPLIN...INCLUDING THE INTERSECTION OF 7TH AND MAYES
            LANE.

0715 AM     FLASH FLOOD      3 E PITTSBURG           37.41N 94.65W
05/04/2006                   CRAWFORD           KS   EMERGENCY MNGR

            MULTIPLE LOW LYING AREAS FLOODED EAST OF
            PITTSBURG...ALONG THE KANSAS/MISSOURI LINE

&&

SR/JAS
Local storm report, May 4, 10:25 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1125 AM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     FLOOD            ALTON                   36.69N 91.40W
05/04/2006                   OREGON             MO   CO-OP OBSERVER

            LOW WATER CROSSINGS NEAR ALTON REMAIN FLOODED

&&

SR/JAS

The radar

The Springfield radar (KSGF), 188 km away, was scanning. The volume nearest the first event began at 16:26 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Oregon

When
May 4, 10:25 AM CST to 12:00 PM CST
Where
Oregon County, Alton
Reported by
COOP STATION
Coordinates
36.687, -91.403 (the zone’s center; the record gives no point)

Several low water crossings near the community of Alton became inundated with flash flooding from heavy thunderstorms.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508646.